You are here:

Birth Control/mid cycle bleeding


QUESTION: I had unprotected sex on 27 dec (pulling out method).after which i gave ECP to my partner.On 5th january she got her periods which was a week earlier than expected .Again on 15th,(10-11th day of her cycle) we engaged in an oral act.I didnt mastrubate for 12 hours and urinated twice before the act.A point came when i lost control &  tried to insert my penis.I was just inserting and realized the was like 15-20 seconds inside of her(no strokes, just inserting).also, just before penitration, i urinated and swiped the tip of penis with cloth. After i realized, i stoped there and didnt try it again.Then after 2 days, she got minor spotting with some abdominal pain. No other symptoms.2 days is a very small period for implantation so i didnt consider it as implantation bleeding. But she is freaking out about the mid- cycle bleeding as it never happened before. I just want to know against all odds if there is a chance i should be worried about anything. Also i want to know if the pill can cause the bleeding after 20 days of administration( it was her first time of taking pill). Or anything other than this. She gets her periods regularly with no history of previous mid cycle bleeding. She is healthy with no other diseases or symptoms or any un natuaral feelings. No any trauma.

ANSWER: Do I understand correctly that she is on the birth control pill?  If so, what date did she start?  Thank you.

---------- FOLLOW-UP ----------

QUESTION: She is not on a regular birth control. She took an Emergency Contraceptive Pill which is also called as morning after pill on 28th of december. That was her first and last birth control pill until now.

Mid cycle bleeding is rarely an indication of pregnancy.  It certainly wasn't implantation bleeding, occurring 2 days after sex.

Since she got her period after the first sex, that is good evidence that she didn't get pregnant then.

On January 15, pregnancy would be extremely unlikely since you didn't ejaculate inside (and pre-cum rarely if ever causes a pregnancy).

Emergency contraception can cause irregular bleeding (or an early period) during the cycle in which it is taken, but I don't believe it will cause irregular bleeding the following cycle.  However, stress can do that.

Birth Control

All Answers

Answers by Expert:

Ask Experts


Norman Solberg


I am an OB-GYN physician. I can answer almost any question related to women's health.


35 years in an active OB-GYN practice.

Fellow, American College of Obstetrics and Gynecology

MD OB-GYN specialist

©2016 All rights reserved.